Jump to content

ab75

Junior Member
  • Content Count

    67
  • Joined

  • Last visited

About ab75

  • Rank
    Junior Member

Profile Information

  • Gender
    Male
  • Location
    California

Recent Profile Visitors

818 profile views
  1. Ask your p-doc about Trazodone and how it might benefit you. It's not in the sleeping pill class, but is often prescribed as an off-label sleep aid. It's not a benzo either (like valium, xanax, ativan, klonopin, etc.), so it's pretty unique. It's considered much "safer" (i.e. non-addictive) than a sleeping pill or benzo which is why it's preferred by doctors. I've been on Prozac (40mg) for 15+ years now and started on Trazodone about 13 years ago. Prozac + Trazodone is a very common prescribed tandem. I'm currently taking 150mg of Trazodone but started on 50mg way back when. Some people might start at 25mg and work their way up until they're at a comfortable level of sleep. Each person's body reacts differently. Some people need higher doses like 400mg-600mg, just totally depends on the individual and their own level of restlessness/sleep anxiety/etc. It essentially helps you fall asleep faster and stay asleep for longer periods of time. About 20-30min after you take it, you start yawning and feel a bit sedated like it's time for you to go to bed. There is some morning grogginess (i.e. "hangover effect") when you're first getting use to it (or whenever you increase dosage), but your body will adjust to it.
  2. Yeah, I'm the opposite too. I like things quiet. Noise really tends to elevate my stress and anxiety levels.
  3. it's always there lingering. sometimes it flares up really bad where i'm bombarded with intense, compulsive thoughts about it. it invades sleep too resulting in anxious dreams about death and violent events.
  4. she's been in jail for domestic violence? was it you she attacked? and where are you in the process of the divorce filing?
  5. what kind of sleep meds are you on? i've been on Trazodone for around 8 years now and it helps a lot. it does take some getting use to (hangover effect in morning), but you build up a tolerance after a while. i started on 50mg and increased it to 100mg a few years ago. increased it to 150mg a few months ago and hope that will suffice going fwd. dosage really depends on the individual and their extent of insomnia however.
  6. do you think it might help if you got a divorce? sounds like your wife is just negative reinforcement and has not kept her vows.
  7. So you switched between 3 different meds in just 2 months? Over many years, I've been advised by different doctors that a medication can take anywhere from 4-6 weeks to truly know whether it's being effective and for its side effects to calm. This can also depend on dosage size - i.e. you may have been on the right med, but simply the wrong dose. Was their experimenting with dosage size? Also, there are other anti-depressants that don't fit into the SSRI or SNRI classes, perhaps you may want to read and research about those. Some AD's are apparently more effective than others at treating both depression and anxiety simultaneously, but it depends on the person. If you're experiencing severe depression (trouble getting out of bed, highly emotional/crying, no energy, apathy, low functionality, hopelessness, suicidal ideations, etc.), Xanax alone will do nothing for that. Think of it as an emergency-only medication to be used for high stress/anxious/panic situations.
  8. i don't believe the two are related. in fact, i'd say that depressed people (men and women) are more characteristic of being 'desperate' to hold onto whatever they might have in their lives. thus, with respect to a relationship, a depressed person is far more likely to be fearful of losing their significant other (or being cheated on) than the one out trying to meet a new mate. depressed people generally lack confidence, aren't very sociable, and would rather be alone in quiet settings than be in a large group of people. they don't tend to put themselves in situations where they're putting themselves out there because things like that tend to cause them anxiety. of course, this doesn't mean that your ex doesn't suffer from depression, but the characteristics of a depressed person vs. the characteristics of a person actively cheating are almost polar opposites. that's why it'd be very hard to make any kind of association that depression somehow 'leads to' or 'contributes to' infidelity. all that being said, having random sexual encounters can be a characteristic of someone who suffers from bipolar disorder. during periods of mania, they'll experience a heightened sense of ego where they'll seek out new sexual partners and engage in unsafe behaviors. but, again, that's bipolar disorder which is quite different than the more common form of unipolar depression which you believe your ex has.
  9. Xanax is a CNS depressant (a "downer"), so it's the opposite of an "upper" (anti-depressant). It can certainly help reduce anxiety and is a fast acting medication, but it doesn't function at all like an SSRI. This is not to say that SSRI's are the definite cure for depression, but taking something like Xanax alone is not going to do anything for depression. Xanax should be used on a need-only basis, i.e. to reduce high anxiety or panic attack periods/episodes. For most people, it makes them yawn, feel groggy, and want to sleep. Taking it as-needed along with a daily SSRI or SNRI is far more common.
  10. For a week now, I've been on a half pill of Abilify (2.5mg) as an adjunct for depression and was instructed by my pdoc to take it in the evening. I take Prozac in the morning. I take Trazodone as a sleep aid right before bed which has normally helped me get decent sleep, but since I've started Abilify in the evenings, my sleep has gotten worse with frequent wake ups, tossing and turning, and general restlessness while in bed. My questions are - does anyone here take Abilify in the morning at the same time you take your SSRI? If so, what dose of Abilify are you on and which SSRI do you take? Have you found taking them together makes you lest restless in the evenings, as opposed to taking Abilify before bed?
  11. my dose was increased from 20mg to 30mg about 2 weeks ago. i alternate between 20mg and 40mg doses, so it averages 30mg over the duration of time. for the last couple days now, i've been feeling a lot more agitated and anxious, including having ideations and obsessive thoughts about death. then periods of pure tiredness kick in where my eyes are closing on their own. head feels very heavy and scrambled overall. i'm very concerned about this overall but don't know if the increased dose just needs more time to become effective, or if increasing it was the wrong decision to begin with. i'm going to contact my pdoc in a couple days if this persists.
  12. Very sorry to hear about your family's struggles vega, I hope you can find some strength and peace during these incredibly difficult times.
  13. Do you think it would help you to talk about this big question here in order to get feedback about its importance (relative to the priority of your own mental health)? In other words, would it help analyzing the potential upside/downside of you not only asking this question, but also the effect of its answer (or her potential refusal to answer)? This sounds like a horrible situation to be in and, at the same time, a possible deciding factor on your next step of action.
  14. hello B&S, very sorry to hear about your loss. i lost my father when i was 17, so i understand what you're going through. it's an incredibly difficult time and i know such a statement like "it'll get better over time" doesn't do much for you right now, but it does hold some truth. so try taking some comfort in that. in the meantime, the most imortant thing you can do is allow yourself to grieve. don't try holding back tears or emotions because that can put stress on your body and mind. for example, allowing yourself to cry thoroughly and freely when you're at your weakest points can provide a "release" where your mind becomes somewhat cleared-out afterwards and you're left feeling a bit more relaxed and tired/subdued (if that makes sense). kinda like how when it rains outside, the air seems a bit more clean and crisp afterwards.. know what i mean? other small but important things to maintain during this time: maintaining a steady healthy diet (a couple small meals during day), showering daily, avoiding alcohol and recreational drugs, going to bed and waking at the same, and trying to get some form of daily exercise (even taking a casual 30 min to 1 hour walk can be sufficient). i realize many of these things seem like a massive chore right now, but doing as many of them as possible will help you a great deal. of course, if you're already in therapy and/or taking any current psych medications, you should be continuing those as well. and if you've never been involved with either, you might find it quite helpful to reach out to a therapist who has experience in both grief counseling and ED's. i realize the two issues are separate with their own sets of circumstances/causes, but they're playing off one another right now and that's making things more challenging. so taking the chance to talk through both issues right now might do you some good. hope to see you stick around and keep this thread updated with any thoughts, questions, and progress as you go. all my best to you..
×
×
  • Create New...